Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 71, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 26, 2012, 7:05 AM EDT for Fairfield County, Hocking County, Pickaway County, Ohio. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2012, 7:05 AM EDT (11:05 UTC)
- Expired
- Apr 26, 2012, 7:45 AM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Fairfield County, OH, Hocking County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 118 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 7:26 AM EDT | HAIL 0.88 | Stoutsville, OH | |
| Apr 26, 7:27 AM EDT | HAIL 0.88 | Tarlton, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
255
WUUS51 KILN 261105
SVRILN
OHC045-073-129-261145-
/O.NEW.KILN.SV.W.0071.120426T1105Z-120426T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
705 AM EDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FAIRFIELD COUNTY IN CENTRAL OHIO...
HOCKING COUNTY IN CENTRAL OHIO...
EASTERN PICKAWAY COUNTY IN CENTRAL OHIO...
* UNTIL 745 AM EDT.
* AT 657 AM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
CIRCLEVILLE...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SUGAR GROVE...
ROCKBRIDGE...
LOGAN...
IN ADDITION...AW MARION STATE PARK...RINGGOLD...STATE ROUTE 674 AT
STATE ROUTE 188...STOUTSVILLE...TARLTON...AMANDA...US ROUTE 22 AT
STATE ROUTE 159 AND CLEARPORT ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3939 8231 3957 8304 3974 8298 3965 8237
3960 8237 3960 8226 3959 8225 3957 8225
TIME...MOT...LOC 1105Z 284DEG 30KT 3963 8290
$$2 follow-up statements
109 WWUS51 KILN 261130 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 730 AM EDT THU APR 26 2012 OHC045-073-129-261145- /O.CON.KILN.SV.W.0071.000000T0000Z-120426T1145Z/ FAIRFIELD OH-HOCKING OH-PICKAWAY OH- 730 AM EDT THU APR 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR SOUTHEASTERN PICKAWAY...CENTRAL HOCKING AND SOUTHERN FAIRFIELD COUNTIES... AT 727 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD WEAKENED BUT WAS STILL CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR TARLTON...MOVING SOUTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... ROCKBRIDGE AND LOGAN. IN ADDITION...UNION FURNACE...HAYDENVILLE...ENTERPRISE AND LAKE LOGAN STATE PARK ARE NEAR THE PATH OF THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3939 8231 3953 8286 3962 8272 3955 8226 TIME...MOT...LOC 1130Z 294DEG 32KT 3953 8272 $$
429 WWUS51 KILN 261141 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 741 AM EDT THU APR 26 2012 OHC045-073-129-261151- /O.EXP.KILN.SV.W.0071.000000T0000Z-120426T1145Z/ FAIRFIELD OH-HOCKING OH-PICKAWAY OH- 741 AM EDT THU APR 26 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN PICKAWAY...CENTRAL HOCKING AND SOUTHERN FAIRFIELD COUNTIES WILL EXPIRE AT 745 AM EDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS STORM. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3939 8231 3953 8286 3962 8272 3955 8226 TIME...MOT...LOC 1141Z 294DEG 32KT 3949 8260 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:00 AM EDT, 5 minutes earlier.
Area forecast discussion, Apr 26, 7:00 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
700 AM EDT THU APR 26 2012
.SYNOPSIS...
LOW PRESSURE WILL CROSS EAST THROUGH THE REGION EARLY THIS
MORNING. HIGH PRESSURE WILL BUILD IN THE UPPER MIDWEST TONIGHT AND
SETTLE OVER THE REGION LATER FRIDAY. A WARM FRONT WILL DEVELOP
OVER THE REGION ON SATURDAY AT THE SAME TIME SURFACE LOW PRESSURE
SETTLES OVER KENTUCKY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ACTIVE AREA OF RAIN OVER NORTHERN CWA WILL CONTINUE TO MOVE EAST
THIS MORNING. SHOWERS SOUTHEAST OF THE AREA AND ANOTHER AREA
ASSOCIATED WITH A BOWING SEGMENT IN WESTERN KENTUCKY WILL REMAIN
OUT OF THE CWA. SMALLER ELEMENTS IN THE LULL OF THESE MORE WELL
DEFINED AREAS WILL REMAIN POSSIBLE AND WITH THE APPROACHING
SURFACE LOW...HAVE KEPT A CHANCE OF STORMS THROUGH THE EARLY
MORNING...PARTICULARLY IN THE EASTERN CWA.
TEMPERATURES WERE ADVERTISED TO START OUT WARMER WITH A SOUTHERLY
COMPONENT AHEAD OF THE SURFACE CIRCULATION BUT THE RAIN COOLED
AIRMASS WILL LIMIT HOW WARM SRN CWA CAN GET THIS MORNING. BY THE
AFTERNOON THERE SHOULD BE ENOUGH MIXING THAT 70S ARE POSSIBLE
SOUTH OF THE OHIO RIVER AND IN FAR SOUTH CENTRAL OHIO.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
DRY AIR WILL BE PUSHED INTO THE CWA FROM THE BUILDING HIGH
PRESSURE AND TEMPERATURES IN NORTHERN CWA WILL DROP TOWARDS
FREEZING TONIGHT. HAVE ISSUED A FREEZE WATCH FOR THE FAR NORTHWEST
PORTION OF CWA. THE AXIS OF THE HIGH WILL SLIDE NORTHEAST AS
ANOTHER WARM FRONT DEVELOPS OVER THE REGION FRIDAY NIGHT. MODELS
WERE SLOWING DOWN THE ONSET AND DECREASING THE AREA OF THE RAIN
ASSOCIATED WITH THE WARM FRONT AND I HAVE SIGNIFICANTLY DECREASED
THE LIKELY POPS FRIDAY NIGHT WITH THIS IN MIND. WITH ANOTHER
APPROACHING SURFACE LOW ON SATURDAY...THE CHANCES FOR RAIN ARE
ELEVATED AND I MORE OR LESS LEFT THE HIGHER CHANCE OF RAIN ALONE
FOR FUTURE MODEL RUNS TO SHED A LITTLE MORE LIGHT ON HOW THE
SYSTEM EVOLVES.
A LARGE TEMPERATURE GRADIENT WILL BE FOUND FROM NORTH TO SOUTH ON
SATURDAY WITH READINGS IN KY REACHING THE 60S AND AREAS NORTH OF
THE I-70 CORRIDOR HARD PRESSED TO GET OUT OF THE 40S.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
CONTINUED MANY OF THE SAME THEMES FROM YESTERDAY/S FORECAST AND
DISCUSSION. AT THE BEGINNING OF THE PERIOD /FRIDAY/...VERY AMPLIFIED
NRN STREAM CONTINUES WITH A VERY BLOCKY REGIME. SEVERAL PIECES OF
SHORTWAVE ENERGY ARE FOCUS...ONE BEING HEIGHT FALLS DIGGING INTO THE
PAC NW...THE OTHER BEING A DETERMINED SHORTWAVE ATTEMPTING TO
UNDERCUT THE LARGER SCALE BLOCKING RIDGE OFF TO ITS NORTH. THIS WAVE
WILL BE NEAR DENVER COLORADO ON FRIDAY MORNING...AND WILL DAMPEN
OUT/FLATTEN AS IT MOVES THROUGH THE MEAN RIDGE POSITION ON FRIDAY.
BY SATURDAY...NOT MUCH WILL REMAIN AS IT SHEARS INTO THE FLAT/FAST
FLOW WHICH IS THE BASE OF THE NERN CONUS LONGWAVE TROUGH.
THEREAFTER...UNCERTAINTY INCREASES IN THE PATTERN AS THERE HAS BEEN
A MIGRATION AWAY FROM THE MAINTENANCE OF THE NERN CONUS TROUGH...AND
VERY SLOW PROGRESSION EASTWARD OF THE HIGH-LATITUDE RIDGE OVER THE
NCNTL CONUS. THERE DOES SEEM ENOUGH AGREEMENT/CONFIDENCE TO BEGIN
WARMING EARLY NEXT WEEK MORE AGGRESSIVELY.
IN THE DETAILS...ISENTROPIC ASCENT/WARM ADVECTION WILL BEGIN WELL
ALOFT ON FRIDAY AFTERNOON OVER A VERY DRY BOUNDARY LAYER WHERE DWPTS
WILL BE IN THE 20S MOST AREAS. AS FLOW BACKS DOWNSTREAM OF THE
DAMPENING WAVE...MOISTURE WILL CONTINUE TO BE TRANSPORTED INTO THE
AREA AND THUS EXPECTED HIGH-BASED SHOWERS/AREAS OF RAIN TO STREAK
INTO IND/WRN OHIO BY LATE FRI AFTN OR FRI EVENING. A FAIRLY NICE
OVERRUNNING EVENT WILL THEN DEVELOP NORTH OF THE TIGHTENING
BAROCLINIC ZONE ON SATURDAY AND/OR SATURDAY NIGHT WITH A COLD RAIN
AMIDST NELY BOUNDARY LAYER FLOW...ESPECIALLY NRN FORECAST AREA.
25.12Z ECMWF HAS SLOWED A BIT WITH THIS WAVE/FORCING AND NOW PLACES
SATURDAY NIGHT AS THE BETTER RAIN CHANCES. THIS IS A CHANCE AND
DIFFERENCE FROM PREVIOUS/CONSENSUS RAINS...SO WILL CONTINUE TO FOCUS
ON SATURDAY AFTERNOON FOR BEST RAIN CHANCES. TEMPS WILL STRUGGLE
MIGHTILY IN THIS REGIME ESP NORTH OF I-70 TO GET MUCH ABOVE THE MID
40S. THE VERY TIGHT THERMAL GRADIENT /70S OVER CNTL KY/ WILL INDUCE
INSTABILITY AND LOW CONFIDENCE TEMP FORECAST ALONG/SOUTH OF OHIO
RIVER WHERE HIGHS IN THE 50S JUST AS POSSIBLE AS HIGHS IN THE 70S
DEPENDING ON WHERE FRONT SETS UP. AND THERE IS SLUG OF ELEVATED CAPE
ACROSS SRN FORECAST AREA SO CONTINUED THREAT OF STORMS IN THE SOUTH
ON SATURDAY.
EXPECT AS THIS WAVE SHIFTS THROUGH QUICKLY SAT NIGHT PRECIP ENDING
FROM NORTH TO SOUTH...AND SUNDAY TO BE DRY/COOL WITH AGAIN ANOTHER
INTRUSION OF NELY FLOW AND LOW DEWPOINTS. KEEPING THE FORECAST DRY
THROUGH MONDAY WITH SLOW WARMING. REMNANTS OF THE PAC NW/SWRN CANADA
HEIGHT FALLS FINALLY SLIDE INTO THE GREAT LAKES TUESDAY/WEDNESDAY
WITH THREAT OF STORMS. DID NOT WARM AS AGGRESSIVELY AS ECMWF/GFS MOS
GUIDANCE BUT DID TURN IT AROUND A LITTLE MORE QUICKLY FROM PREVIOUS
FORECAST.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
SCT CONVECTION CONTINUES TO FIRE AHEAD OF LOW PRESSURE SYSTEM MOVG
THRU THE OH VALLEY. MODELS ARE CONSISTENT IN PUSHING THE LOW
THROUGH THE TAFS IN THE NEXT FEW HOURS. THERE IS A LOT OF IFR CIGS
AND MVFR VSBYS ACROSS THE NRN PORTIONS OF THE FA WHERE PCPN FELL
LAST EVENING. FEEL THIS WILL LIFT INTO A MVFR CU DECK IN THE NEXT
FEW HOURS....THEN WILL LIFT TO VFR IN THE AFTN.
AT CVG/LUK...SO FAR THEY HAVE AVOIDED THE LOW CLOUDS. AS CAA
BEGINS POST FRONTAL...FEEL THAT THE MVFR CU WILL SPREAD ACROSS
THEM ALSO.
WINDS WILL TURN TO THE NORTHWEST AND INCREASE TO 10 TO 15
KT...GUSTING AS HIGH AS 25KT...BEHIND THE FRONT.
CU SHOULD DISSIPATE QUICKLY AROUND 00Z AS HIGH PRESSURE BUILDS IN
FROM THE NW.
OUTLOOK...SHOWERS AND MVFR CIGS/VSBYS POSSIBLE FRIDAY NIGHT
THROUGH SATURDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
OHZ026-034-035-042>044.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...BINAU
AVIATION...SITESHazardous weather outlook, Apr 26, 5:06 AM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 506 AM EDT THU APR 26 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ045-046-051>056-060>065- 070>074-077>082-088-270915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 506 AM EDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ026-034-035-042>044-270915- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- 506 AM EDT THU APR 26 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 26, 5:37 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
537 AM EDT THU APR 26 2012
INZ080-KYZ089-090-094>096-261015-
SWITZERLAND IN-OWEN KY-PENDLETON KY-CARROLL KY-GALLATIN KY-GRANT KY-
537 AM EDT THU APR 26 2012
...A STRONG THUNDERSTORM WILL AFFECT GRANT...SOUTHERN GALLATIN...
CARROLL...SOUTHWESTERN PENDLETON...NORTHERN OWEN AND SWITZERLAND
COUNTIES THROUGH 615 AM EDT...
AT 530 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
EASTERDAY...MOVING EAST AT 30 MPH.
WIND GUSTS TO 30 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILLIAMSTOWN AND DRY
RIDGE.
ALSO...EAGLE STATION...WHEATLEY...CARSON...SANDERS...SPARTA...NEW
LIBERTY...BROMLEY AND GLENCOE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 3857 8508 3859 8509 3859 8514 3876 8514
3878 8445 3853 8447Local storm report, Apr 26, 5:38 AM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
538 AM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM HAIL SPRINGFIELD 39.93N 83.80W
04/26/2012 E1.00 INCH CLARK OH PUBLIC
&&Special weather statement, Apr 26, 6:27 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
627 AM EDT THU APR 26 2012
OHZ054-055-064-065-261115-
FAIRFIELD OH-FRANKLIN OH-MADISON OH-PICKAWAY OH-
627 AM EDT THU APR 26 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PICKAWAY...SOUTHEASTERN
MADISON...SOUTHWESTERN FRANKLIN AND WESTERN FAIRFIELD COUNTIES
THROUGH 715 AM EDT...
AT 624 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BIG
PLAIN...MOVING EAST AT 25 MPH.
WIND GUSTS TO 30 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MOUNT STERLING...SOUTH
BLOOMFIELD...ASHVILLE AND CIRCLEVILLE.
ALSO...DERBY...HARRISBURG...ORIENT...FIVE POINTS...DARBYVILLE...
COMMERCIAL POINT...LOCKBOURNE AND DUVALL ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 3955 8286 3967 8326 3970 8326 3970 8336
3973 8346 3990 8340 3978 8276Local storm report, Apr 26, 6:29 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
629 AM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM HAIL 5 NNW MOUNT STERLING 39.78N 83.32W
04/26/2012 E1.00 INCH MADISON OH LAW ENFORCEMENT
HAIL DAMAGE REPORTED TO DEPUTY CAR NEAR SR 56 AND
ROBINSON RD. TIME ESTIMATED FROM RADAR.
&&
KURZSpecial weather statement, Apr 26, 6:55 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 655 AM EDT THU APR 26 2012 KYZ097-099-100-OHZ078-079-081-261130- LEWIS KY-MASON KY-BRACKEN KY-ADAMS OH-BROWN OH-CLERMONT OH- 655 AM EDT THU APR 26 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLERMONT...SOUTHERN BROWN...SOUTHWESTERN ADAMS...NORTHEASTERN BRACKEN...NORTHERN MASON AND NORTHWESTERN LEWIS COUNTIES THROUGH 730 AM EDT... AT 649 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR UTOPIA... MOVING EAST AT 35 MPH. WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RIPLEY...ABERDEEN... MAYSVILLE...WEST UNION AND MANCHESTER. ALSO...HIGGINSPORT...STONEY POINT...MINERVA...DOVER...TUCKAHOE... SOUTH RIPLEY...REDOAK AND MORANBURG ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 3879 8350 3857 8357 3870 8415 3888 8410
Special weather statement, Apr 26, 6:55 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
655 AM EDT THU APR 26 2012
KYZ097>100-261130-
LEWIS KY-MASON KY-ROBERTSON KY-BRACKEN KY-
655 AM EDT THU APR 26 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BRACKEN...
ROBERTSON...SOUTHERN MASON AND EXTREME WESTERN LEWIS COUNTIES THROUGH
730 AM EDT...
AT 649 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR US ROUTE
62 AT STATE ROUTE 19...MOVING EAST AT 40 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LEWISBURG.
ALSO...PIQUA...MOUNT OLIVET...MITCHELLS MILL...BURIKA...SARDIS...
ALHAMBRA...LOWELL AND PEED ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 3848 8417 3850 8419 3852 8419 3855 8417
3855 8422 3857 8420 3862 8361 3850 8360
3850 8362 3852 8364 3852 8366 3845 8385
3848 8394 3843 8399The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:25 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 35 min |
| Apr 25, 10:53 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 37 min |
| Apr 25, 11:26 PM EDT | Special Weather Statement | ILN | Hamilton | 34 min |
| Apr 25, 11:36 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 24 min |
| Apr 26, 12:02 AM EDT | Special Weather Statement | ILN | Brown, Clermont | 43 min |
| Apr 26, 12:14 AM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 31 min |
| Apr 26, 12:41 AM EDT | Special Weather Statement | ILN | Adams, Brown | 64 min |
| Apr 26, 2:29 AM EDT | Special Weather Statement | ILN | Mercer | 31 min |
| Apr 26, 2:51 AM EDT | Special Weather Statement | ILN | Darke | 24 min |
| Apr 26, 3:26 AM EDT | Special Weather Statement | ILN | Miami | 34 min |
| Apr 26, 3:53 AM EDT | Freeze Watch | ILN | Auglaize, Darke, Hardin, Logan, Mercer, Shelby | 12 hr |
| Apr 26, 4:12 AM EDT | Special Weather Statement | ILN | Darke | 33 min |
| Apr 26, 4:44 AM EDT | Special Weather Statement | ILN | Shelby | 31 min |
| Apr 26, 4:58 AM EDT | Special Weather Statement | ILN | Champaign, Clark, Logan, Miami, Shelby | 32 min |
| Apr 26, 5:08 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Miami, Shelby | 37 min |
| Apr 26, 5:17 AM EDT | Severe Thunderstorm Warning | ILN | Clark, Miami | 28 min |
| Apr 26, 5:54 AM EDT | Severe Thunderstorm Warning | ILN | Clark, Madison | 36 min |
| Apr 26, 6:27 AM EDT | Special Weather Statement | ILN | Madison, Pickaway | 48 min |
| Apr 26, 7:42 AM EDT | Special Weather Statement | ILN | Hocking | 33 min |
| Apr 26, 8:01 AM EDT | Special Weather Statement | ILN | Adams | 29 min |
| Apr 26, 8:28 AM EDT | Special Weather Statement | ILN | Scioto | 32 min |
| Apr 26, 3:54 PM EDT | Freeze Warning | ILN | Auglaize, Darke, Hardin, Logan, Mercer, Shelby | 17 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.